Alert archive / California / Wind Advisories in 2018

Wind Advisory 14, NWS Los Angeles, CA

February 24, 2018

NWS Los Angeles, CA issued this wind advisory at Feb 24, 2018, 3:16 AM PST. It took effect at Feb 24, 2018, 1:00 PM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2018, 3:16 AM PST (11:16 UTC)
In effect from
Feb 24, 2018, 1:00 PM PST
Expired
Feb 25, 2018, 10:00 AM PST
In force
21 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

541 
WWUS76 KLOX 241116
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
316 AM PST Sat Feb 24 2018


...AREAS OF SUB-FREEZING TEMPERATURES EARLY THIS MORNING...

...GUSTY WINDS WILL ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA 
BEGINNING THIS AFTERNOON...


CAZ034-035-241930-
/O.NEW.KLOX.WI.Y.0014.180224T2100Z-180225T0500Z/
/O.CON.KLOX.FZ.W.0005.000000T0000Z-180224T1700Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
316 AM PST Sat Feb 24 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PST
THIS EVENING...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 1 PM this afternoon to
9 PM PST this evening. 

* WINDS AND TIMING...Northwest winds 15 to 25 mph with gusts to 40
  mph are expected this afternoon through this evening, then winds
  will diminish.

* TEMPERATURES...Temperatures will drop to between 29 and 32
  degrees for at least two consecutive hours early this morning.
  
* Impacts...A freeze can kill crops and sensitive vegetation, and
  harm outdoor pets and livestock. Extended exposure to cold can
  cause hypothermia. Gusty winds will make driving difficult, 
  especially for drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means temperatures 29 and 32 for two or more
consecutive hours are imminent. Protective measures to save crops
and sensitive vegetation should be taken. Vulnerable animals and
pets should be kept indoors in a house or barn.

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ036-241700-
/O.CON.KLOX.HZ.W.0003.000000T0000Z-180224T1700Z/
Santa Ynez Valley-
Including the cities of Solvang and Santa Ynez
316 AM PST Sat Feb 24 2018

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

* TEMPERATURES...Temperatures will drop into the mid to upper 20s
  early this morning, with two or more hours of temperatures at 
  or below 28 degrees. 

* IMPACTS...A hard freeze can kill crops or sensitive 
  vegetation. Extended exposure to cold can cause hypothermia, 
  including outdoor pets and livestock. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hard Freeze Warning means temperatures of 28 degrees or less
for two or more consecutive hours are imminent. Protective
measures to save crops and sensitive vegetation should be
taken. Vulnerable animals and pets should be kept indoors in a 
house or barn.

&&

$$

CAZ044-046-241700-
/O.CON.KLOX.FZ.W.0005.000000T0000Z-180224T1700Z/
Ventura County Interior Valleys-
Santa Monica Mountains Recreational Area-
Including the cities of Santa Paula, Fillmore, Ojai, and Piru
316 AM PST Sat Feb 24 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TEMPERATURES...Temperatures will drop to between 29 and 32
  degrees for at least two consecutive hours early this morning.

* IMPACTS...A freeze can kill crops and sensitive vegetation, 
  and harm outdoor pets and livestock. Extended exposure to cold 
  can cause hypothermia. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means temperatures 29 and 32 for two or more
consecutive hours are imminent. Protective measures to save crops
and sensitive vegetation should be taken. Vulnerable animals and
pets should be kept indoors in a house or barn.

&&

$$

CAZ053-054-241930-
/O.NEW.KLOX.WI.Y.0014.180224T2100Z-180225T1800Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
316 AM PST Sat Feb 24 2018

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST
SUNDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 1 PM this afternoon to
10 AM PST Sunday. 

* WINDS AND TIMING...Areas of northwest winds 20 to 30 mph with
  gusts to 50 mph will develop this afternoon, then continue
  through tonight. Winds will shift to northeast Sunday morning,
  then diminish below advisory levels by late morning.

* IMPACTS...Gusty winds will make driving difficult, especially
  for drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ059-241930-
/O.NEW.KLOX.WI.Y.0014.180224T2100Z-180225T1100Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
316 AM PST Sat Feb 24 2018

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST
SUNDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 1 PM this afternoon to
3 AM PST Sunday. 

* WINDS AND TIMING...Areas of west to northwest winds 20 to 30 mph
  with gusts to 50 mph will develop this afternoon, then continue
  into tonight. Winds will diminish below advisory levels late
  tonight. 

* IMPACTS...Gusty winds will make driving difficult, especially
  for drivers of high profile vehicles. Areas of blowing dust can
  suddenly and dangerously reduce visibilities to near zero. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ039-040-045-088-547-548-241700-
/O.CON.KLOX.FR.Y.0006.000000T0000Z-180224T1700Z/
Santa Barbara County South Coast-Ventura County Coast-
Ventura County Coastal Valleys-Santa Clarita Valley-
Los Angeles County San Fernando Valley-
Los Angeles County San Gabriel Valley-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
Ventura, Oxnard, Camarillo, Thousand Oaks, Simi Valley, Moorpark,
Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, 
Northridge, Burbank, Universal City, Pasadena, San Gabriel, 
and Pomona
316 AM PST Sat Feb 24 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TEMPERATURE...Temperatures will drop to the low to mid 30s in
  wind protected locations early this morning. 

* Impacts...Frost can damage sensitive plants and harm pets.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is imminent. Measures should be
taken to protect sensitive outdoor plants. Pets should be brought
indoors.

&&

$$
6 follow-up statements
017 
WWUS76 KLOX 241708
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
908 AM PST Sat Feb 24 2018

...GUSTY WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA 
THIS AFTERNOON THROUGH TONIGHT...

CAZ034-035-250115-
/O.EXP.KLOX.FZ.W.0005.000000T0000Z-180224T1700Z/
/O.CON.KLOX.WI.Y.0014.180224T2100Z-180225T0500Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
908 AM PST Sat Feb 24 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PST THIS EVENING...
...FREEZE WARNING HAS EXPIRED...

* WINDS AND TIMING...Northwest winds 15 to 25 mph with gusts to 40
  mph are expected this afternoon through this evening, then winds 
  will diminish.

* Impacts...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ036-241815-
/O.EXP.KLOX.HZ.W.0003.000000T0000Z-180224T1700Z/
Santa Ynez Valley-
Including the cities of Solvang and Santa Ynez
908 AM PST Sat Feb 24 2018

...HARD FREEZE WARNING HAS EXPIRED...

As of 9 am, temperatures have risen above 32 degrees allowing the
hard freeze warning to expire. Temperatures are not expected to 
be quite as cold tonight as the air mass gradually modifies and 
there is increased wind.

$$

CAZ044-046-241815-
/O.EXP.KLOX.FZ.W.0005.000000T0000Z-180224T1700Z/
Ventura County Interior Valleys-
Santa Monica Mountains Recreational Area-
Including the cities of Santa Paula, Fillmore, Ojai, and Piru
908 AM PST Sat Feb 24 2018

...FREEZE WARNING HAS EXPIRED...

As of 9 am, temperatures have risen above 32 degrees allowing the
freeze warning to expire. Temperatures are not expected to be 
quite as cold tonight as the air mass gradually modifies and there
is increased wind. However, there is the possibility of frost
advisories being needed tonight in some wind-sheltered locations.

$$

CAZ039-040-045-088-547-548-241815-
/O.EXP.KLOX.FR.Y.0006.000000T0000Z-180224T1700Z/
Santa Barbara County South Coast-Ventura County Coast-
Ventura County Coastal Valleys-Santa Clarita Valley-
Los Angeles County San Fernando Valley-
Los Angeles County San Gabriel Valley-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
Ventura, Oxnard, Camarillo, Thousand Oaks, Simi Valley, Moorpark,
Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, 
Northridge, Burbank, Universal City, Pasadena, San Gabriel, 
and Pomona
908 AM PST Sat Feb 24 2018

...FROST ADVISORY HAS EXPIRED...

As of 9 am, temperatures have risen above 35 degrees allowing the
frost advisory to expire. Temperatures are not expected to be
quite as cold tonight as the air mass gradually modifies and there
is increased wind. However, there is the possibility of frost
advisories being needed tonight in some wind-sheltered locations.

$$

CAZ053-054-250115-
/O.CON.KLOX.WI.Y.0014.180224T2100Z-180225T1800Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
908 AM PST Sat Feb 24 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 AM PST SUNDAY...

* WINDS AND TIMING...Areas of northwest winds 20 to 30 mph with 
  gusts to 50 mph will develop this afternoon, then continue 
  through tonight. Winds will shift to northeast Sunday morning, 
  then diminish below advisory levels by late morning. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ059-250115-
/O.CON.KLOX.WI.Y.0014.180224T2100Z-180225T1100Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
908 AM PST Sat Feb 24 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
3 AM PST SUNDAY...

* WINDS AND TIMING...Areas of west to northwest winds 20 to 30 
  mph with gusts to 50 mph will develop this afternoon, then 
  continue into tonight. Winds will diminish below advisory 
  levels late tonight. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Areas of blowing dust 
  can suddenly and dangerously reduce visibilities to near zero. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Gomberg/Bruno
544 
WWUS76 KLOX 242215
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
215 PM PST Sat Feb 24 2018

...GUSTY WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA  
THROUGH SUNDAY MORNING...

...SUB-FREEZING TEMPERATURES EXPECTED IN THE OJAI VALLEY LATE 
TONIGHT AND EARLY SUNDAY MORNING...

Gusty northwest winds can be expected through this evening along 
the Central Coast and through late tonight in the Antelope 
Valley. Gusty northwest winds will also affect the mountains of 
Ventura and Los Angeles Counties through late tonight then switch 
to northeast and continue through Sunday morning. The strongest
winds through tonight in the mountains should be along the
Interstate 5 corridor.

Another cold night is in store for the Ojai Valley tonight. 
Although temperatures will not be as cold as recent nights, lows 
should still drop to 30 to 32 degrees late tonight into early 
Sunday morning.

CAZ044-250615-
/O.NEW.KLOX.FR.Y.0007.180225T0900Z-180225T1700Z/
Ventura County Interior Valleys-
Including the cities of Santa Paula, Fillmore, Ojai, and Piru
215 PM PST Sat Feb 24 2018

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST SUNDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Frost Advisory, which is in effect from 1 AM to 9 AM PST Sunday. 

* TEMPERATURE...Temperatures will drop to between 30 and 32
  degrees late tonight and early Sunday.

* IMPACTS...Frost can damage sensitive plants and harm pets.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is imminent. Measures should be
taken to protect sensitive outdoor plants. Pets should be brought
indoors.

&&

$$

CAZ053-054-250615-
/O.CON.KLOX.WI.Y.0014.000000T0000Z-180225T1800Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
215 PM PST Sat Feb 24 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

* WINDS AND TIMING...Areas of northwest winds 20 to 30 mph with 
  gusts to 50 mph will develop this afternoon, then continue 
  through tonight. Winds will shift to northeast Sunday morning, 
  then diminish below advisory levels by late morning. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ059-250615-
/O.CON.KLOX.WI.Y.0014.000000T0000Z-180225T1100Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
215 PM PST Sat Feb 24 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS AND TIMING...Areas of west to northwest winds 20 to 30 
  mph with gusts to 50 mph will develop this afternoon, then 
  continue into tonight. Winds will diminish below advisory 
  levels late tonight. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Areas of blowing dust 
  can suddenly and dangerously reduce visibilities to near zero. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ034-035-250500-
/O.CON.KLOX.WI.Y.0014.000000T0000Z-180225T0500Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
215 PM PST Sat Feb 24 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS AND TIMING...Northwest winds 15 to 25 mph with gusts to 
  40 mph are expected this afternoon through this evening, then 
  winds will diminish. 

* Impacts...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Sirard
860 
WWUS76 KLOX 250435
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
835 PM PST Sat Feb 24 2018

...GUSTY WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH
SUNDAY MORNING...

...SUB-FREEZING TEMPERATURES EXPECTED IN THE OJAI VALLEY LATE
TONIGHT AND EARLY SUNDAY MORNING...

Gusty northwest winds can be expected through late tonight in the
Antelope Valley. Gusty northwest winds will also affect the 
mountains of Ventura and Los Angeles Counties through late tonight
then switch to northeast and continue through Sunday morning. The
strongest winds through tonight in the mountains should be along 
the Interstate 5 corridor.

Another cold night is in store for the Ojai Valley tonight.
Although temperatures will not be as cold as recent nights, lows
should still drop to 30 to 32 degrees late tonight into early
Sunday morning.

CAZ034-035-250545-
/O.EXP.KLOX.WI.Y.0014.000000T0000Z-180225T0500Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
835 PM PST Sat Feb 24 2018

...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

Wind have diminished across the area and the advisory will be
allowed to expire. Local gusts to 35 mph may still occur this
evening.

$$

CAZ044-250900-
/O.CON.KLOX.FR.Y.0007.180225T0900Z-180225T1700Z/
Ventura County Interior Valleys-
Including the cities of Santa Paula, Fillmore, Ojai, and Piru
835 PM PST Sat Feb 24 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST
SUNDAY...

* TEMPERATURE...Temperatures will drop to between 30 and 32 
  degrees late tonight and early Sunday. 

* IMPACTS...Frost can damage sensitive plants and harm pets.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is imminent. Measures should be
taken to protect sensitive outdoor plants. Pets should be brought
indoors.

&&

$$

CAZ053-054-250900-
/O.CON.KLOX.WI.Y.0014.000000T0000Z-180225T1800Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
835 PM PST Sat Feb 24 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

* WINDS AND TIMING...Areas of northwest winds 20 to 30 mph with
  gusts to 50 mph will shift to northeast Sunday morning, then 
  diminish below advisory levels by late morning. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ059-250900-
/O.CON.KLOX.WI.Y.0014.000000T0000Z-180225T1100Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
835 PM PST Sat Feb 24 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS AND TIMING...Areas of west to northwest winds 20 to 30 mph
  with gusts to 50 mph will continue early Sunday morning.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Areas of blowing dust 
  can suddenly and dangerously reduce visibilities to near zero. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Hall
751 
WWUS76 KLOX 250906
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
106 AM PST Sun Feb 25 2018


CAZ044-251700-
/O.CON.KLOX.FR.Y.0007.000000T0000Z-180225T1700Z/
Ventura County Interior Valleys-
Including the cities of Santa Paula, Fillmore, Ojai, and Piru
106 AM PST Sun Feb 25 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TEMPERATURE...Temperatures will drop to between 30 and 32
  degrees early this morning. 

* IMPACTS...Frost can damage sensitive plants and harm pets.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is imminent. Measures should be
taken to protect sensitive outdoor plants. Pets should be brought
indoors.

&&

$$

CAZ053-054-251715-
/O.CON.KLOX.WI.Y.0014.000000T0000Z-180225T1800Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
106 AM PST Sun Feb 25 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WINDS AND TIMING...Areas of northeast winds 20 to 30 mph with
  gusts to 50 mph will continue through the morning. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ059-251100-
/O.CON.KLOX.WI.Y.0014.000000T0000Z-180225T1100Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
106 AM PST Sun Feb 25 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST EARLY THIS
MORNING...

* WINDS AND TIMING...Areas of west to northwest winds 20 to 30 mph
  with gusts to 50 mph will continue in the pre dawn hours. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Areas of blowing dust 
  can suddenly and dangerously reduce visibilities to near zero. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

ASR
567 
WWUS76 KLOX 251115
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
315 AM PST Sun Feb 25 2018

CAZ059-251215-
/O.EXP.KLOX.WI.Y.0014.000000T0000Z-180225T1100Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
315 AM PST Sun Feb 25 2018

...WIND ADVISORY HAS EXPIRED...

The winds have decreased to below advisory levels.

$$

CAZ044-251700-
/O.CON.KLOX.FR.Y.0007.000000T0000Z-180225T1700Z/
Ventura County Interior Valleys-
Including the cities of Santa Paula, Fillmore, Ojai, and Piru
315 AM PST Sun Feb 25 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TEMPERATURE...Temperatures will drop to between 30 and 32 
  degrees early this morning. 

* IMPACTS...Frost can damage sensitive plants and harm pets.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is imminent. Measures should be
taken to protect sensitive outdoor plants. Pets should be brought
indoors.

&&

$$

CAZ053-054-251800-
/O.CON.KLOX.WI.Y.0014.000000T0000Z-180225T1800Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
315 AM PST Sun Feb 25 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WINDS AND TIMING...Areas of northeast winds 20 to 30 mph with 
  gusts to 50 mph will continue through the morning. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

ASR
432 
WWUS76 KLOX 251757
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
957 AM PST Sun Feb 25 2018

...WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS
HAS BEEN ALLOWED TO EXPIRE...

.Local wind gusts to 45 mph will continue at few sites including
Wiley Ridge in Ventura County for a few hours, otherwise winds
have diminished to below wind advisory thresholds.

CAZ053-054-251900-
/O.EXP.KLOX.WI.Y.0014.000000T0000Z-180225T1800Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
957 AM PST Sun Feb 25 2018

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

.Local wind gusts to 45 mph will continue at few sites including
Wiley Ridge in Ventura County for a few hours, otherwise winds
have diminished to below wind advisory thresholds.

$$

Kaplan

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 23, 7:47 PM PST, 7 hours 29 minutes earlier.

Area forecast discussion, Feb 23, 7:47 PM PST, 7 hours 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
747 PM PST Fri Feb 23 2018

.SYNOPSIS...

23/734 PM

Temperatures will warm to near normal this weekend then cool again
through the coming week. There is a slight chance of precipitation
Monday and Tuesday and again late in the week but rain or snowfall
amounts would likely be light.

&&

.SHORT TERM (FRI-MON)...

23/746 PM

...UPDATE...

Winds switched from west to east very quickly this evening. This
switch from west to east dropped the wind speeds significantly
and the wind advisories were dropped from all areas. Once again
max temps remained in the 50s for most of the csts and vlys with
just a couple of readings in the lower 60s along the coasts. Dry
north flow will set up aloft along with a slight rise in hgts. The
00Z NAM confirms the current forecast for the weekend which looks
pretty good. There will be several degrees of warming each day
and by Sunday max temps will be near normal.

The clear skies and cool airmass will combine to bring freezing to
near freezing temps to many vly and inland areas early Saturday
morning and the current suite of frost advisories and freeze
warnings looks on track.

Still low temps will be tricky tonight because the of the offshore
flow. Areas that stay breezy will not see much cooling but in
areas that are wind sheltered (and often times there is not much
distance between a breezy area and a calm one) temps will plummet.

Will update the forecast soon to adjust the winds and remove the
advisory headlines.

***From Previous Discussion***

Trough moved through earlier this morning and now we're firmly in
the north/northwest flow behind it. Advisory level winds have been
fairly isolated so far but should see speeds increasing as we
move into the later part of the afternoon so will leave them be
for now. Otherwise we'll transition to a weak offshore flow
pattern over the weekend with warming temps. Still another chilly
night tonight with a series of freeze/frost hazards in effect.
Like the highs, overnight lows should warm up a couple degrees
each night through early next week. Offshore gradients peak Sunday
morning, and Sunday should be our warmest day, however without
much in the way of upper support winds should remain below
advisory levels.

Gradients turn onshore Monday ahead of the next trough dropping
south along the west coast. This will cool temps off a few
degrees, especially closer to the coast. That trough, though a
little farther west than the recent troughs, still has a
significant over land component and thus has limited moisture
available to it and really no southerly flow to help it survive
the turn around Pt Conception. So while chances for rain to the
north are reasonably high, southern areas may get shutout again or
at most get a few hundredths Monday night. And pretty cold air
with it as well so low snow levels again for the mountains and
possibly another inch or two of snow, especially north facing
slopes.

.LONG TERM (TUE-FRI)...

23/134 PM

Cool and breezy again Tuesday behind the Monday trough but dry
through at least Wednesday and likely Thursday as well. Might have
another round of frost/freeze hazards for Tuesday morning in wind
protected areas. The last few model runs of the GFS and now the
latest ECMWF have trended much weaker with the weather system for
the end of next week. Both now push the low east into Montana
rather than drop it south off the California coast as they once
did. So while there's still a chance of rain the amounts are a
small fraction of what they were at one time. In fact some of the
ensemble members don't have any rain over the area, though most
support at least some light rain on Friday and a few are still
even holding out for the bigger rain producer that earlier
operational runs supported. Since our Friday pops were already
pretty conservative those have been left alone and we'll see how
this evolves over the next few days. Given the pattern this season
it's hard not to favor the drier scenario now offered by a
majority of the solutions.

&&

.AVIATION...

24/0002Z

At 2340Z at KLAX, there was no marine layer nor a sfc based
inversion.

Good confidence in CAVU conds at all terminals. Only moderate
confidence in winds. mdt turbc over and near to hier trrn.

KLAX...Good confidence in CAVU fcst. There is a 30 percent chc of
gusty x-wnds persisting to 08Z.

KBUR...Good confidence in CAVU fcst. There is a 30 percent chc of
gusty north wnds persisting to 09Z. lgt-ocnl mdt turbc sfc to 110.

&&

.MARINE...

23/1234 PM

For the Outer Waters, generally good confidence in current
forecast. Minimal gale force winds will continue through this
evening. At least Small Craft Advisory (SCA) level winds will
prevail Saturday afternoon through Wednesday, with a 70% chance
of Gale force winds Saturday night and again Monday night and
Tuesday.

For the Inner Waters, generally good confidence in current
forecast. For the waters north of Point Sal, there is an 80%
chance of SCA level winds each afternoon/evening through Saturday,
and again Monday through Wednesday. For the waters south of Point
Conception, SCA level winds will continue through this evening
with a 70% chance of SCA level winds Saturday afternoon/evening.
For Monday through Wednesday, there is a 70% chance of a repeat of
SCA level winds mainly in the afternoon/evening hours.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Freeze Warning in effect from 1 AM to 9 AM PST Saturday for
      zones 34-35-44-46. (See LAXNPWLOX).
     Hard Freeze Warning in effect from 1 AM to 9 AM PST Saturday
      for zone 36. (See LAXNPWLOX).
     Frost Advisory in effect from 1 AM to 9 AM PST Saturday for
      zones 39-40-45-88-547. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 PM PST this evening
      for zones 645-650-655. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (MON-FRI).

Low elevation snow possible Monday night into Tuesday creating
hazardous driving conditions in the mountains, especially across
the Interstate 5 corridor.

&&

PUBLIC...MW/Rorke
AVIATION...Rorke
MARINE...Sirard
SYNOPSIS...Kj

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 8:32 PM PSTSmall Craft AdvisoryLOX6 hr
Feb 24, 2:13 AM PSTSmall Craft AdvisoryLOX4 days
Feb 24, 2:11 PM PSTGale WarningLOX7 hr
Feb 24, 2:15 PM PSTFrost AdvisoryLOX19 hr

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.